Alert archive / Idaho / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 19, NWS Missoula, MT

June 20, 2007Idaho County, Idaho

NWS Missoula, MT issued this severe thunderstorm warning at Jun 20, 2007, 5:38 PM PDT for Idaho County, Idaho. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2007, 5:38 PM PDT (00:38 UTC)
Expired
Jun 20, 2007, 6:15 PM PDT
In force
37 min
Issued by
NWS Missoula, MT
Area
Counties, with a storm outline in the text

County Idaho County, ID

The radar

The Pendleton radar (KPDT), 216 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 1:23 PM PDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 0.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2007-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2007-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3379 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KMSO 210038
SVRMSO
IDC049-210115-
/O.NEW.KMSO.SV.W.0019.070621T0038Z-070621T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
538 PM PDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL IDAHO COUNTY IN CENTRAL IDAHO...

* UNTIL 615 PM PDT.

* AT 530 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. 
  THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF WHITE BIRD...OR ABOUT
  18 MILES SOUTH OF GRANGEVILLE...AND WAS MOVING EAST AT 30 MPH.

HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. DAMAGING WINDS ARE 
POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR 
PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT
OUTSIDE...MOVE TO A WELL PROTECTED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT
WEDNESDAY EVENING FOR EAST CENTRAL IDAHO.

LAT...LON 4575 11633 4558 11626 4568 11567 4589 11576

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:18 PM PDT, 4 hours 20 minutes earlier.

Area forecast discussion, Jun 20, 1:18 PM PDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
218 PM MDT WED JUN 20 2007

.DISCUSSION...TONIGHT THROUGH FRIDAY...A SHORTWAVE UPPER LEVEL
DISTURBANCE WILL CONTINUE TO MAKE ITS WAY THROUGH CENTRAL IDAHO
AND SOUTHWEST MONTANA THIS EVENING...HELPING TO PRODUCE
THUNDERSTORMS AND A FEW SHOWERS OVER THIS AREA. THE MAIN THREAT
WITH THESE STORMS WILL BE STRONG WINDS...LITTLE PRECIPITATION IS
EXPECTED. SOUTHWEST FLOW WILL BRING CONTINUED WARM TEMPERATURES
AND THE THREAT OF ISOLATED AFTERNOON THUNDERSTORMS THROUGH
FRIDAY.

FRIDAY NIGHT THROUGH SATURDAY NIGHT...THE UPPER RIDGE AXIS WILL BE
EAST OF THE CONTINENTAL DIVIDE WITH A WELL DEVELOPED LOW PRESSURE
SYSTEM MEANDERING JUST OFF VANCOUVER ISLAND. THE RESULTANT SOUTHWEST
FLOW ALOFT WILL BE QUITE ORGANIZED WITH SPOKES OF ENERGY SWEEPING
NORTHEAST THROUGH THE NORTHERN ROCKIES REGION. TIMING OF THESE MINOR
FEATURES WILL BE MORE DIFFICULT TO PIN DOWN...BUT THE GENERAL SENSE
OF THE FORECAST WILL BE GENERALLY UNSTABLE AND BREEZY WITH A COOLING
TREND...ESPECIALLY BY SUNDAY MORNING. MEDIUM RANGE MODELS ARE IN
FAIR AGREEMENT WITH THE LARGE SCALE FEATURES.

SUNDAY THROUGH MONDAY...THE UPPER LOW SYSTEM MOVES INLAND AND OPENS
UP INTO A TROUGH. A COOLER AIR MASS WILL BE USHERED IN BY BREEZY
LOW-LEVEL WESTERLY WINDS. COOLER TEMPERATURES WITH LOW CHANCE
POPS WILL PREDOMINATE THROUGH THIS PERIOD.

TUESDAY...A RIDGE OF HIGH PRESSURE IS EXPECTED TO RETURN TO THE
REGION OFFERING DRY...WARMER CONDITIONS.
&&

.AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
MAINLY THE SOUTHERN HALF OF THE REGION...THERE IS A POSSIBILITY OF
STRONG GUSTY WINDS WITH ANY THUNDERSTORM...PLEASE SEE APPROPRIATE
TAFS AND TWEBS.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SHORT TERM...STEGEMILLER
LONG TERM....MSJ
AVIATION...KOLATA

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 6:11 PM PDTSevere Thunderstorm WarningMSOIdaho64 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.